Georgia, 2008Hail and Damaging Winds in Georgia, August 7, 2008
August 7, 2008 · NWS FFC · 19 events in 17 counties and zones
S. An unusually strong mid-summer cold front accompanied the upper trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $430,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper trough was sweeping from the Ohio Valley into the southeast U.S. An unusually strong mid-summer cold front accompanied the upper trough. These features combined with a moist tropical air mass present over the region resulted in the development of scattered to numerous thunderstorms during the heat of the afternoon and early evening. Many of these thunderstorms became severe and damaging straight-line and downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 7, 10:55 AM EST, 58 minutes earlier.
Area forecast discussion, Aug 7, 10:55 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT THU AUG 7 2008
.UPDATE...
SENT QUICK UPDATE TO THE FORECAST TO ADD SEVERE THUNDERSTORM WATCH
TO THE ZONES. MADE ONLY MINOR MODIFICATION TO THE POP GRIDS TO
BOOST POPS SLIGHTLY IN THE NORTH IN LIGHT OF APPROACHING
CONVECTIVE CLUSTER FROM THE NORTHWEST.
&&
.PREV DISCUSSION... /ISSUED 535 AM EDT THU AUG 7 2008/
SHORT TERM /TODAY THROUGH SATURDAY/...
UPPER RIDGE WEAKENING ACROSS THE SOUTHEAST TODAY AS NORTHEAST
STATES TROUGH BEGINS TO DEEPEN. AS A RESULT...SURFACE BOUNDARY TO
OUR NORTH WILL BEGIN TO DRIFT SOUTHWARD. THIS IN COMBINATION WITH
PERSISTENT LEE SIDE TROUGH SHOULD HELP TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE CWA WILL BE
ON SOUTHERN FRINGE OF STRONG WINDS ALOFT...AND A FEW STORMS COULD
REACH SEVERE LIMITS DURING THE AFTERNOON AND EVENING HOURS.
LOWERING HEIGHTS DURING THE OVERNIGHT HOURS SHOULD PUSH THE FRONT
THROUGH NORTH GEORGIA BY FRIDAY MORNING...AND INTO CENTRAL ZONES
DURING FRIDAY AFTERNOON. DRIER AIR WORKING ITS WAY INTO NORTHERN
ZONES FRIDAY MORNING...BUT HAVE CONTINUED POPS ACROSS CENTRAL
THROUGH THE DAY IN CASE THE BOUNDARY STALLS FOR A WHILE IN THAT
AREA. THE CWA SHOULD BE DRY AND NOT AS HOT ON SATURDAY. WILL LET
HEAT ADVISORY DIE AT 8 AM THIS MORNING. AN INCREASE IN CLOUDINESS
AND WIDELY SCATTERED THUNDERSTORMS SHOULD HELP HEAT INDEX VALUES
THIS AFTERNOON REMAIN JUST BELOW ADVISORY CRITERIA.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NORTHWESTERLY FLOW DOMINATING THE STATE THROUGH THE WEEKEND. HAVE
CONTINUED A DRY FORECAST UNTIL MONDAY. BY THAT TIME...A DEVELOPING
SHORT WAVE IN THE UPPER MID WEST SHOULD BRING MOISTURE BACK INTO
THE CWA. AS THIS WAVE MOVES EASTWARD ACROSS THE OHIO
VALLEY...CONVECTION SHOULD DEVELOP OVER THE SOUTHEAST AHEAD OF
THE SURFACE FRONT THROUGH THE END OF THE PERIOD.
AVIATION /8AM THURSDAY THROUGH 8AM FRIDAY/...
SCATTERED HIGH CLOUDS WITH GENERALLY NO RESTRICTIONS TO VISIBILITIES
AT THIS TIME. MEAN WIND SURFACE TO 500MB IS WEST AROUND 10KTS.
EXPECT AFOREMENTIONED APPROACHING COLD FRONT AND SURFACE TROUGH TO
DEVELOP TSTMS AS EARLY AS 2PM AND CONTINUE TO 10 PM OVER AND NEAR
THE TAF SITES. A COMPROMISE ON TIMING OF THE TSTMS DEVELOPMENT
BETWEEN THE GFS IN THE EARLY AFTERNOON AND THE NAM TOWARD EVENING
WAS USED. MVFR CEILINGS AND IFR VISIBILITIES CAN BE EXPECTED IN THE
TSTMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 97 68 90 65 89 / 30 50 20 5 5
ATLANTA 92 70 89 67 86 / 40 50 20 5 5
BLAIRSVILLE 87 61 86 59 84 / 60 50 10 10 10
CARTERSVILLE 89 64 89 60 88 / 50 50 10 10 5
COLUMBUS 97 74 91 69 93 / 30 50 50 5 5
GAINESVILLE 91 68 88 65 85 / 50 50 10 10 10
MACON 99 73 92 65 92 / 30 50 40 5 5
ROME 92 67 91 61 90 / 60 50 10 10 5
PEACHTREE CITY 92 68 88 60 88 / 30 50 20 5 5
VIDALIA 98 73 90 67 92 / 30 50 60 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR NORTH AND PORTIONS OF CENTRAL
GEORGIA UNTIL 6PM.
&&
07
Hazardous weather outlook, Aug 7, 10:30 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT THU AUG 7 2008
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER NORTH GEORGIA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.
.SYNOPSIS...
A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME
STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER
...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL ALSO BE
LIKELY.
.DISCUSSION...
THE AIRMASS OVER GEORGIA REMAINS MODERATELY UNSTABLE. LIFTED INDICES
THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA WILL RANGE FROM
MINUS 5 TO MINUS 7 AND CAPES WILL RANGE FROM 2500 TO 4000. WINDS
ALOFT ACROSS NORTH GEORGIA WILL BE MODERATELY STRONG FOR THIS TIME
OF YEAR...AND WILL ALLOW THUNDERSTORMS TO BECOME MORE ORGANIZED AND
ENHANCE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS
CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY
AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH GEORGIA THIS AFTERNOON
AND EVENING.
In the hours before
Special weather statement, Aug 7, 11:15 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT THU AUG 7 2008
GAZ011-019-071645-
1215 PM EDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
FLOYD AND CHATTOOGA COUNTIES UNTIL 1245 PM EDT...
AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTOOGAVILLE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FLOYD AND CHATTOOGA COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE CHATTOOGAVILLE...HOLLAND...COOSA...
ROME...LINDALE AND CAVE SPRING.
Special weather statement, Aug 7, 11:24 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EDT THU AUG 7 2008
GAZ001-071700-
1224 PM EDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE COUNTY
UNTIL 100 PM EDT...
AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF NEW ENGLAND...MOVING EAST AT
10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Aug 7, 11:43 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT THU AUG 7 2008
GAZ019-071730-
1243 PM EDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY
UNTIL 130 PM EDT...
AT 1239 PM EDT/1139 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL AND
SOUTHERN FLOYD COUNTY FROM COOSA TO CAVE SPRING...MOVING EAST AT 15
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Thunderstorm Wind, Floyd
- When
- August 7, 11:53 AM EST to 11:55 AM EST
- Where
- Floyd County, 3.6 mi NW of Anniedell to 3.21 mi SW of Anniedell
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.252, -85.450
The Floyd County Emergency Management Director reported that a few trees were blown down in the far western part of the county near the Alabama state line along Georgia Highway 20 and Blacks Bluff Road.
Thunderstorm Wind, Polk
- When
- August 7, 12:12 PM EST to 12:14 PM EST
- Where
- Polk County, 2.65 mi NW of Grady
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.027, -85.203
The Polk County Emergency Management Director reported that there was moderate damage to the roof of a barn off Hutto Road near the intersection near the intersection of U.S. Highway 278 and Lindsey Chapel Road. Pea-sized hail was also observed in the area.
Hail, Wilkes
- When
- August 7, 12:57 PM EST to 1:00 PM EST
- Where
- Wilkes County, 2 mi SSW of Rayle to 2 mi SSE of Rayle
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 33.753, -82.913
The public observed golf ball-sized hail south of Rayle.
Hail, Cherokee
- When
- August 7, 1:40 PM EST to 1:43 PM EST
- Where
- Cherokee County, 3 mi NE of Waleska to 4 mi NE of Waleska
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.351, -84.513
The Cherokee County Emergency Management Director relayed a report of quarter-sized hail from north central Cherokee county, northeast of Waleska.
Thunderstorm Wind, Cherokee
- When
- August 7, 1:44 PM EST to 1:45 PM EST
- Where
- Cherokee County, 5 mi E of Waleska
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -84.462
The Cherokee County Emergency Management Director reported that a couple of large trees were down across a highway.
Hail, Houston
- When
- August 7, 1:48 PM EST to 1:50 PM EST
- Where
- Houston County, (Wrb)warner Robins A to 0.5 mi E of (Wrb)warner Robins A
- Measured
- 0.88 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.630, -83.580
A member of the U.S. Air Force working at Warner Robins Air Force Base observed penny to nickel-sized hail.
Thunderstorm Wind, Fulton
- When
- August 7, 2:05 PM EST to 2:07 PM EST
- Where
- Fulton County, 1 mi S of Atlanta to 5 mi SE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.755, -84.400
The Fulton County Emergency Management Director reported that at least a dozen trees were down just south of downtown Atlanta. Two homes on Adella Street were damaged a a result of trees that fell on the structures.
Thunderstorm Wind, Dawson
- When
- August 7, 2:29 PM EST to 2:35 PM EST
- Where
- Dawson County, 2.05 mi ESE of Lumpkin to Silver City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.363, -83.995
The Dawson County Emergency Management Director reported that up to a dozen trees were down on the east and south side of Dawsonville. Trees were down on Woodland Circle, Dawson Forest Road East, and Georgia Highway 53 East. In addition, the canopy to some playground equipment was blown over at Rock Creek Park. A tree was also blown down on Georgia Highway 9 in Silver City on the Forsyth county line.
Thunderstorm Wind, Hall
- When
- August 7, 2:45 PM EST to 2:50 PM EST
- Where
- Hall County, 7.22 mi WNW of Lake Sidney Lanier to 0.85 mi ESE of Lake Sidney Lanier
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $750
- Reported by
- County Official
- Coordinates
- 34.315, -84.019
The Hall County 911 Center reported that three trees were blown down in the Gainesville area, one on Pea Ridge Road, one on Montgomery Street, and one on Spring Road.
Thunderstorm Wind, Lumpkin
- When
- August 7, 2:48 PM EST
- Where
- Lumpkin County, 1.96 mi WSW of Garland
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 34.506, -83.930
The Lumpkin County 911 Center reported that a power line was blown down on Long Branch Road, southeast of Dahlonega.
Thunderstorm Wind, Jackson
- When
- August 7, 2:50 PM EST to 3:20 PM EST
- Where
- Jackson County, 1.43 mi SW of Pendergrass to 1.39 mi E of Commerce
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 34.153, -83.694
The Jackson County 911 Center reported that at least seven trees were down across the northern portion of the county from near Pendergrass to Commerce. Trees were reported down along Lanier Road, South Apple Valley Road, Georgia Highway 60, Georgia Highway 335, Kingsbridge Road, and near the Jefferson First Baptist Church. One tree fell on a home in the Commerce area causing moderate damage to the structure. In addition, damage was also reported to the porch of a home on Harp Street in the Commerce.
Thunderstorm Wind, Banks
- When
- August 7, 3:05 PM EST to 3:10 PM EST
- Where
- Banks County, Five Pts to Erastus
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $750
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -83.380
The Banks County Emergency Management Director reported that three trees were blown down in the far southern portion of the county near Georgia Highway 326.
Thunderstorm Wind, Johnson
- When
- August 7, 3:35 PM EST to 3:40 PM EST
- Where
- Johnson County, 3 mi WSW of Meeks to 1 mi W of Meeks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.603, -82.598
The public reported that at least three trees were down between Georgia Highway 15/78 and just west of Meeks. An outbuilding sustained major damage on Carroll Road, just off Georgia Highway 15/78.
Thunderstorm Wind, Bibb
- When
- August 7, 4:00 PM EST to 4:25 PM EST
- Where
- Bibb County, Lizella to 4 mi SE of Rutland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -83.820
The Bibb County Sheriff's Office reported that several trees and some power lines were down within the county. Three trees were down near Lizella. A tree was down on an apartment on Houston Avenue on the southside of Macon, and a few power lines were down on the west side of Macon with another power line down on the east side of Macon. Radar data indicated that winds likely gusted to 60 mph across the west central, central, and southeast parts of the county as the thunderstorms moved through those areas.
Thunderstorm Wind, Peach
- When
- August 7, 4:17 PM EST to 4:20 PM EST
- Where
- Peach County, 2.64 mi W of Byron to 1 mi ESE of Byron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.656, -83.795
The public reported that three pecan trees were uprooted and the siding was torn off a home on Hardison Street. Two swing sets were also flattened by strong downburst winds in the Byron area.
Hail, Peach
- When
- August 7, 4:20 PM EST to 4:25 PM EST
- Where
- Peach County, 2 mi SW of Miami Vly to 2 mi E of Miami Vly
- Measured
- 1.75 in hail
- Property damage
- $250,000
- Reported by
- Public
- Coordinates
- 32.529, -83.824
The public observed golf ball-sized hail. Radar data suggests that this occurred in the Miami Valley area, not near Byron.
Thunderstorm Wind, Twiggs
- When
- August 7, 4:30 PM EST to 5:00 PM EST
- Where
- Twiggs County, 2 mi WNW of Huber to Danville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.711, -83.582
The Twiggs County 911 Center reported that more than a dozen trees were blown down across the county. Doppler radar base velocity data indicated wind speeds up to 65 mph tracked across much of the county from northwest to southeast.
Thunderstorm Wind, Bleckley
- When
- August 7, 5:10 PM EST to 5:20 PM EST
- Where
- Bleckley County, Five Points to 4 mi E of Cochran
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.450, -83.330
The Bleckley County 911 Center, Emergency Management Director, and the Cochran police department all reported wind damage from thunderstorms. At least four trees were down in the northern part of the county on Long Street Road near Five Points. A power pole was down three miles west of Cochran, and a power line was down in Cochran.
Thunderstorm Wind, Harris
- When
- August 7, 6:18 PM EST to 6:23 PM EST
- Where
- Harris County, 4 mi W of Mulberry Grove to 5 mi SW of Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.670, -85.019
The Harris County 911 Center and the public reported that up to four trees and a few power lines were down in the southwest and south central part of the county, southwest of Hamilton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
- Hail in Ohio, August 7, 2008$100,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131328, 131332, 131345, 131342, 131343, 131355, 131359, 131361, 131369, 131371, 131375, 131374, 131376, 131383, 131387, 131389, 131600, 131605, 131611.